Diskretnyi Analiz i Issledovanie Operatsii
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive
Impact factor
Guidelines for authors

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Diskretn. Anal. Issled. Oper.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Diskretn. Anal. Issled. Oper., 2020, Volume 27, Issue 3, Pages 109–125 (Mi da959)  

On the approximation of random variables on a finite chain

A. D. Yashunsky

Keldysh Institute of Applied Mathematics RAS, 4 Miusskaya Square, 125047 Moscow, Russia

Abstract: We consider the transformations of independent random variables over a linearly ordered finite set (a chain) by the join and meet operations. We investigate the possibility of approximating an arbitrary probability distribution on a chain by means of a (possibly iterated) application of the join and meet operations to independent random variables with distributions from a given set. We establish some conditions under which the approximation is impossible and the conditions when it becomes possible. Illustr. 3, bibliogr. 9.

Keywords: finite chain, linearly ordered set, random variable, distribution, approximation.

DOI: https://doi.org/10.33048/daio.2020.27.683

Full text: PDF file (360 kB)
References: PDF file   HTML file

English version:
Journal of Applied and Industrial Mathematics, 2020, 14:3, 581–591

UDC: 519.8+518.25
Received: 23.02.2020
Revised: 23.02.2020
Accepted:25.05.2020

Citation: A. D. Yashunsky, “On the approximation of random variables on a finite chain”, Diskretn. Anal. Issled. Oper., 27:3 (2020), 109–125; J. Appl. Industr. Math., 14:3 (2020), 581–591

Citation in format AMSBIB
\Bibitem{Yas20}
\by A.~D.~Yashunsky
\paper On the approximation of random variables on~a~finite~chain
\jour Diskretn. Anal. Issled. Oper.
\yr 2020
\vol 27
\issue 3
\pages 109--125
\mathnet{http://mi.mathnet.ru/da959}
\crossref{https://doi.org/10.33048/daio.2020.27.683}
\transl
\jour J. Appl. Industr. Math.
\yr 2020
\vol 14
\issue 3
\pages 581--591
\crossref{https://doi.org/10.1134/S1990478920030163}
\scopus{https://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85094682389}


Linking options:
  • http://mi.mathnet.ru/eng/da959
  • http://mi.mathnet.ru/eng/da/v27/i3/p109

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Дискретный анализ и исследование операций
    Number of views:
    This page:77
    Full text:7
    References:2
    First page:3

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2022